Sephora

Stores & Services
Find a Sephora

Happening at Sephora

View all

Services

From makeovers to personalized skincare consultations

Free Classes

Get inspired, play with products & learn new skills

cancel
Showing results for 
Search instead for 
Did you mean: 
Post in Acne-Prone Skin
|

Epiduo-Forte is burning my skin!

My dermatologist prescribed me to a topical called Epiduo-Forte. I’ve only used the sample gave me for two days. I’ve only applied it to my chin because that’s the only part of my face that is breaking out. I used Aveeno calming moisturizer for sensitive skin and he said that was okay.. I use Soap and Glory’s foaming face wash or Cetaphil to wash my face. (I switch back and forth, the dermatologist said to use cetaphil with this topical) but since yesterday, my face is BURNING. Like stinging. Nonstop and it hurts worse if I try to wash my face or put moisturizer on it. It’s super dry and tight feeling and RED. I normally have an oily tzone and the rest of my face is normal. I cannot apply any kind of product whatsoever without it burning and stinging. I called my dermatologist and they said this is normal, just to discontinue use but I’m super concerned that I’ve done some kind of permanent damage to my skin.. 

Re: Epiduo-Forte is burning my skin!

This is normal. Every time I start a retinol prescription, my skin will feel like it’s burnjng for a month or so. And red and scaly and itchy. But the payoff is that the burning sensation eventually ends ends and my skin is clear and glows. Lol. 

 

I recommend La Roche Posay or Avene. Both have a line of products specifically for people using prescription strength retinol products. In fact, both brands products actually soothes your skin and there’s no burning feeling at all. It was a miracle the first time I discovered it (thank you to the sales person at Shoppers Drug Mart that knew exactly what I was talking about when I said my face hurt and burns when I apply anything on it). 

Re: Epiduo-Forte is burning my skin!

Went to check which line it is.

 

The La Roche Posay lines are cicaplast (it’s a protective balm) and toleriane (for sensitive/reactive skin). 

 

The Avene is the cicalfate (my derm recommended this) and skin recovery lines. 

 

Re: Epiduo-Forte is burning my skin!

Hi @cptrnyk,

 

I am so sorry to hear this. I recommend contacting your Dermatologist again if it gets unbearable. Best of luck!

 

Best,
Rebecca

Re: Epiduo-Forte is burning my skin!

Cetaphil foam wash with a gentle wash cloth, pat dry, spray rose water, let air dry. (If using another product like clindamycin cream, massage into face, spritz rose water again & let dry approx 10 min). Dampen finger tips, apply pea sized amount of epiduo (including forte) & gently massage into face. Spray rose spray again & allow face to dry 10-15 min. Then massage Cetaphil moisturizer into face. Careful with all products to not go too close to mouth or eyes. Burning should subside in approx 2-4 wks of application (in the worst sensitive skin cases, otherwise burning should subside in days with this regime). If burning persists try epiduo application every other night opposed to every night. If none of this information helps & if burning or extreme redness should continue, contact your prescribing physician. Best of luck ladies!

 

Yours Truly,

      LP Morgan, CRNP, BSN, RN

      Dermatology Specialist 

Epiduo-Forte is burning my skin!

aveeno sucks the moisture out of your skin, and leaves it dry and ready to suck up everything. try getting a new moisturizer with more natural ingredients, that will help repair your skins barrier. Burt's bees has a good one if you want drug store.

Re: Epiduo-Forte is burning my skin!

Same thing with me... Ive developed some acne about 3 weekswago and its rather bad, during the day when the sunscreen wears offomy face look like i have a red rash all over it... Last year ive struggled with melasme nownits acne again..  Its my 2nd night with the epiduo... Last night my skin ddnt burn but it did when i applied sunscreen this morning, i wash my face with aquas cream but my skin burned tonight im also on the doxycycline tablet... I dont know if i should continue with the medication

RE: Epiduo-Forte is burning my skin!

Hey Um yeah the dermatologists aren’t kidding when they say apply a !!!thin!!!! Layer every other day then maybe do it every night. A- only use at night B- always use high spf C- your face will feel tight Nights, I double cleanse my face and use a hydrating toner to get all the dirt and exfoliated skin off. Then I add a ‘hydrating lotion’ from Filorga then a serum from the Ordinary. Or I do a sheet mask. I then mix a smidge of the epiduo with my face cream. I avoid my eyes. Then I add a mask on top Klairs vitamin E. Before going to sleep I spritz my face with rose water. Mornings it’s wash, tone, lotion, serum, face cream herbivore, face cream with spf Perricone MD. During the day I spritz my face with Avene water and at 4pm I cave in and just add Avene rehydrating serum on my face cause well, why not? It’s crazy amounts of layers but I let them absorb before adding the next layer. Finally I learned I’ll need to double my water intake too.

Hey hun, I thought I'd comment because im going through s...

Hey hun, I thought I'd comment because im going through something similar. I started using differin almost a month ago. And the same has happened to me, but the burning isn't constant for me. It is usually during/after washing my face or while applying moisturizer as well. I should have looked up the medicine you're using before commenting but, if it is a retinoid, I believe it is really normal. But to the extreme as you are experiencing the burning, maybe not so much. maybe the prescription strength is too strong for you. Maybe you should try using it every other day? instead of daily? Or stop all together till your skin feels better rather. I'd also be careful with other products used on the face while using the medicine, because using in combination with products with retinoids/alpha hydroxy/salycilic/glycolic acids/ alcohol in products can cause more of a harsh reaction. I am using cetaphil as well to cleanse and still have some burning, mainly around the eyes, and I believe its cause I rub my eyes hard when washing my face trying to keep from getting soap in my eyes. Also, if not using a sunblock, the sun can cause extra damage as well. Also, stay hydrated, its important. cause if your skin dries excessively, it can cause more damage and burning as well. Try to keep these things in mind. I hope this helps! ❤️

Re: Hey hun, I thought I'd comment because im going through s...

I used differin for a few months. To avoid irritation I put moisturizer on first and then the Differin. Watch Dr. Dray’s video on YouTube. She is a dermatologist and gives all the information you could need. I also started to use micellar water to remove makeup and wash my face as it seems to be the gentelest on my skin. And for the irritation around the eyes, use a healing balm such as Vaseline around the corners and also avoid putting differin bear your eyes. 

Re: Hey hun, I thought I'd comment because im going through s...

I don’t know.. I’ve quit using it all together for three days now and it’s still stinging. I don’t understand why my whole face hurts when I only applied the product to my chin 😣 the stinging feeling isn’t as intense today, but my skin is SO dry and peeling. My moisturizer isn’t helping at all. I had to put Vaseline on my chin bc it feels like a giant scab. 

Re: Hey hun, I thought I'd comment because im going through s...

Hi I have the same skin type as you, I use the aveeno moisturizing cream, and I’m my face burned using the epiduo forte. I used it for 3 days strait and my face got all red and burning like crazy and peeling a lot and so eventually I stopped using it all together. I have just started using again and I think you (and I) should only use it every 2 to 3 days to be safe and only apply a tiny bit on your (and my) problem areas. When I started using again after my skin went back to normal, I only applied the epiduo to my T-zone and my skin didn’t get irritated. Also, get products that are meant for combination skin and sensitive skin. I really recommend the sothys morning cleanser and the Muji Light Toning Water light. Goodluck on your skincare journey. ALSO, use sunscreen and keep applying.

RE: Re: Hey hun, I thought I'd comment because im going through s...

Ooh maybe it’s too much? Also it makes your face tight. Finally you might be allergic. Check with doctor?

sorry for the late reply, sounds like it may be a sensiti...

sorry for the late reply, sounds like it may be a sensitivity/allergic issue if you only put it on your chin and your whole face is reacting. I guess that's the best thing you can do is quit it all together. try to find something without harsh chemicals to nourish and heal your skin while its trying to recover
3 Replies
Conversation Stats
  • 13 replies
  • 40455 views
  • 6 Hearts Given
  • 10 Contributors
testing